|Should i start HAART
Jul 23, 2002
I was diagonised HIV positive in 1996 after heart operation. I went on different type of drugs for a year. I stopped then and have never taken the drugs any ant-retroviruse drugs since then. My CD4 count still is 635. It oscillates around 600 every year. Should start taking drugs or wait till the CD4 count falls down? Should i go for vaccines like hepatits and others? Or would they trigger different reaction.
Response from Dr. Little
The decision to start treatment is a very complex and individual one. I will assume that your viral load is relatively low given your high CD4 off treatment. Many physicians would not recommend treatment at this stage of infection. I will always at least discuss treatment - the relative risks and benefits - and then allow each patient to make up his/her own mind based upon their own short and long term goals. I would certainly recommend standard Hep A and Hep B and Pneumovax vaccines if these are appropriate in your case. I would strongly urge you to find an HIV care provider who will discuss these issues very thoroughly with you before you make a decision.
Does this sound good ?
Sign of Resistance?
- Is Tingling In Feet An Early Sign Of HIV?
- Sex With A Prostitute Worried I Have AIDS
- Burning Penis After Anal Sex Worried I Have HIV
- Dark Bumps After Fingering Stripper Sign Of HIV AIDS
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.